MAUDE Adverse Event Report: MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC DOMINICANA XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 3155646
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pre-operatively, the bur was placed in the skeeter handpiece and presented noticeable oscillation, so it was placed in a second skeeter but the oscillation problem persisted.When a second bur was opened, it also presented the same problem in both handpieces but with less intensity.The burs were not used on the patient.The handpieces are working fine.There was no patient involved.
 
Additional Manufacturer Narrative
H3: product analysis confirmed visually, the mid-section of the shaft was bent when returned and there was a white residue on the distal diamond grit tip.The overall length of the bur shall be 3.850 +0.015/-0.010 inches and the actual measurement was 3.860 inches which was in specification.The outside diameter of the sleeve area shall be 0.062 ± 0.001 inches and the actual measurement was 0.058 inches which was out of specification.Functionally, the bur could not fit securely into a handpiece and while running in forward mode at 16,000rpm there was excessive wobbling.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key19698563
Report Number9612501-2024-01681
Device Sequence Number3701395
Product Code EQJ
UDI-Device Identifier00763000036065
UDI-Public00763000036065
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3155646
Device Catalogue Number3155646
Device Lot Number0224390785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown